Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 10, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at May 7, 2022, 7:00 PM CDT for 17 counties in North Dakota; 6 counties in Minnesota. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2022, 7:00 PM CDT (00:00 UTC)
- Expired
- May 7, 2022, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Grand Forks, ND
All 23 counties
Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 24 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2469 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788 WWUS73 KFGF 080000 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 700 PM CDT Sat May 7 2022 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-080300- /O.EXP.KFGF.WI.Y.0009.000000T0000Z-220508T0000Z/ /O.NEW.KFGF.WI.Y.0010.220508T0000Z-220508T0300Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 700 PM CDT Sat May 7 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WIND ADVISORY HAS EXPIRED... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
988 WWUS73 KFGF 080256 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 956 PM CDT Sat May 7 2022 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-080400- /O.EXP.KFGF.WI.Y.0010.000000T0000Z-220508T0300Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 956 PM CDT Sat May 7 2022 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Wind speeds have diminished and will remain below advisory levels the rest of the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 7, 5:20 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 7, 5:20 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
520 PM CDT Sat May 7 2022
.MESOSCALE DISCUSSION...
Issued at 516 PM CDT Sat May 7 2022
Satellite trends indicate a broad swath of cirrus and mid-level
cloud cover over the area. Combined with low to mid 50s dew points
overspreading the area, strong surface-based CIN over the area
isn't likely to erode anytime soon. Mid-level lapse rates are
still in the 7-8 K/km range over the area, so elevated
thunderstorm activity is possible and could produce severe hail.
Looking at flood potential trends in mesoanalysis, the tongue of
1.0+ PW has begun to overspread the area, assisted by a stout
850mb jet. Flash flooding remains a possibility in the areas with
the heaviest thunderstorms, although confidence remains low in
thunderstorm coverage and significant QPE increases given strong
flow and high Corfidi vector speeds.
&&
.SHORT TERM...(This evening through Sunday night)
Issued at 332 PM CDT Sat May 7 2022
Strong winds continue this afternoon within the Red River Valley and
a Wind Advisory remains in effect through 7 PM. Gusts 45 to near 50
mph have been reported so far, and this is still on track to linger
through the peak heating period as a strong LLJ remain in place.
We continue to focus on potential for increasing rain and possible
thunderstorm chances late this afternoon through Sunday, with a
window for severe thunderstorms still possible from late this
afternoon into the early evening hours. Due to widespread cloud
cover a strong cap has remained in place across our west, and
confidence in initiation this far east is lower and we will continue
to have to watch upstream trends for stronger updraft development.
There are a few elevated showers that have developed along the axis
of WAA and LLJ, but while elevated instability has increase to near
1000 J/KG so far there are no indications near our CWA more than
lighter shower activity. This will chance as more organized forcing
increases and coverage overspreads our CWA later this evening. The
window for organized cells to the west holding together will be
dependent on timing before CAPE begins to decrease. HREF shows mean
MUCAPE quickly dropping off in our west between 00-02Z, so that would
close the window on potential for severe updrafts despite stronger
effective hear 35-55kt lingering. Due to recent trends it appears
most likely scenario will be elevated cores with hail to 1.5"
(dependent on timing) through 8PM in our west quickly transitioning
to more of a moderate to heavy rain threat through the rest of the
evening/overnight.
CAPE profiles (skinny) and high moisture advection (PWATs increasing
to as high as 1.4") would support efficient rainfall where clusters
form, however there is not a signal for 1"/hr rates from HREF/NBM
that would be indicative of localized convective/higher totals. The
southern RRV should be able to handle a prolonged 1" rainfall easier
than the northern valley before more than minor overland type
flooding becomes an issue. NBM probs still favor 0.5-1" likelihood
from this evening into Sunday morning with higher probs for 1"+ in
the southern RRV. A "lull" in shower coverage/intensity arrives.
Then the next wave (possibly stronger) begins to move back into the
region Sunday night and the rain signal increases once again and
with that wave probs for 1"+ shift further north and may begin to
favor these higher towards toward locations where overland flooding
has been a persistent issue.
.LONG TERM...(Monday through Saturday)
Issued at 332 PM CDT Sat May 7 2022
An active and unsettled pattern prevails this upcoming week. A
series of impulses will transition through southwest flow aloft
bringing several chances for precipitation through the period.
For Monday, ongoing showers and thunderstorms continue working to
the northeast as the surface low transits into southern Manitoba and
Ontario. The potential for heavy rain remains high as abundant
moisture and instability remain in place. Expecting locally heavier
rain with embedded thunderstorms; however, overall there is the
potential of up to two inches of rain, mainly in the vicinity of the
Red River valley.
Showers will gradually come to an end in the early morning hours of
Tuesday, with high pressure bringing quieter weather to the region.
The upper ridge amplifies across the upper Mississippi valley and
Great Lakes region resulting in mostly clear skies and temperatures
rebounding across the area on Wednesday.
By Thursday...a vigorous short wave digs into the base of the trof
in the Four Corners region. As the wave digs, it induces stronger
cyclogenesis and a dynamic system develops with an attendant cold
front. As the system matures, showers and storms will overspread the
region. Abundant moisture is available to wrap into the system as it
rides north with a 40 to 50 knot jet helping to trigger convection.
Otherwise, expect a slower transit of the system as the upper trof
becomes more negatively tilted, prolonging rainfall over the area.
The system finally lifts north and exits the area by late Friday
bringing surface high pressure to the area, and more tranquil
weather to end the period.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 123 PM CDT Sat May 7 2022
As a system continues to build east showers (and possible
thunderstorms) will spread into eastern ND and across northwest MN
(ceilings generally in the 3500-6000 FT AGL range). Eventually
MVFR and IFR ceilings begin to overspread the region towards the
later part of the TAF period. Winds have increase from the
southeast and gusts in the first 6 hours of the TAF period in
eastern ND may be has high as 40kt at times. These stronger gusts
should decrease during the evening hours with sunset.
&&
.HYDROLOGY...
Issued at 123 PM CDT Sat May 7 2022
Ongoing significant flooding will continue through the remainder of
the weekend for many locations. Overland flooding continues in parts
of the northern Red River valley with backwater issues from the
mainstem Red and tributaries. Four areal flood warnings remain in
effect and there remain areas in northeast North Dakota where
several roads remain closed due to being washed out from flood
waters.
Temperatures will continue their warming trend this weekend. The
overall weather pattern will become more active beginning this
evening and continuing through the weekend, and again late next week.
Red River mainstem...
All points on the central and southern Red have crested. The
greatest high impact flooding along the mainstem Red continues to be
near Grand Forks (moderate flooding) with major flooding ongoing
downstream to the Canadian border. Oslo and Drayton have crested but
remain at major flood stage while Pembina is near crest and should
remain near crest for the next several days after that.
Minnesota tributaries...
All points along the Minnesota tributaries continue to recede, with
levels continuing to lower over the next several days. However,
uncertainty remains with how future precipitation late this weekend
may impact the rivers at this time.
North Dakota tributaries...
The main action along the North Dakota tributaries continues to be
along the Sheyenne and Pembina Rivers.
A re-rise to flood stage at several locations is likely with
adjusted releases from Baldhill Dam. Downstream, Lisbon is forecast
to dip slightly below flood stage before rising again to minor flood
stage. Kindred is forecast to remain in major flood stage for the
next few days before receding. West Fargo is at moderate flood stage
but another crest above major flood stage is anticipated as upstream
flows reach this forecast point. Harwood remains at moderate flood
stage and will see a second crest at moderate as the wave crest
works its way downstream toward the mainstem Red.
The re-rise in the Mapleton forecast puts the crest at minor flood
stage as a result of the added flow making it to that point.
Major flooding continues on the Pembina River at Neche, along with
plenty of overland flooding and high river levels on smaller rivers
and streams across far northeastern North Dakota. Neche has appeared
to crest and is forecast to slowly fall over the next several
days.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Wind Advisory until 7 PM CDT this evening for NDZ006>008-014>016-
024-026>030-038-039-049-052>054.
MN...Wind Advisory until 7 PM CDT this evening for MNZ001>004-007-029.
MESOSCALE...Perroux
SHORT TERM...DJR
LONG TERM...Hopkins
AVIATION...DJR
HYDROLOGY...HopkinsHazardous weather outlook, May 7, 4:34 AM CDT, 14 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 434 AM CDT Sat May 7 2022 MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-080945- West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-West Becker-Wilkin- West Otter Tail-Grant-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- 434 AM CDT Sat May 7 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Strong to severe storms are possible within eastern North Dakota this evening, bringing chance for large hail up to 1.5 inches and wind gusts to 60 mph. Thunderstorms this evening through tonight may lead to additional areas of flooding. There remains considerable overland flooding and river flooding across the northern Red River Valley and Devils Lake basin. Refer to the latest flood warnings and statements for detailed information on specific locations. .DAYS TWO THROUGH SEVEN...Sunday through Friday Active weather pattern continues through this weekend into next week. Additional thunderstorms Sunday into Monday continues the potential for seeing additional areas of flooding to develop. There remains considerable overland flooding and river flooding across the northern Red River Valley and Devils Lake basin. Refer to the latest flood warnings and statements for detailed information on specific locations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ006-009-016-017-023-024-028-031-032-080945- Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard-East Becker-East Otter Tail-Wadena- 434 AM CDT Sat May 7 2022 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight Gusty south-southeast winds to 45 mph and low RH values will create near critical fire weather conditions this afternoon for portions of northwest and west-central MN. Thunderstorms tonight may lead to additional areas of flooding. There remains considerable overland flooding and river flooding across the northern Red River Valley. Refer to the latest flood warnings and statements for detailed information on specific locations. .DAYS TWO THROUGH SEVEN...Sunday through Friday Active weather pattern continues through this weekend into next week. Additional thunderstorms Sunday into Monday continues the potential for seeing additional areas of flooding to develop. There remains considerable overland flooding and river flooding across the northern Red River Valley. Refer to the latest flood warnings and statements for detailed information on specific locations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:38 AM CDT | High Wind Warning | FGF | Grand Forks, Walsh | 2 hr |
| May 8, 10:07 AM CDT | River Flood Warning | FGF | Barnes | 48 hr |
| May 8, 10:07 AM CDT | River Flood Warning | FGF | Cass, Ransom | 7 days |
| May 8, 3:04 PM CDT | Flood Watch | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 8 more | 22 hr |
| May 8, 3:22 PM CDT | Wind Advisory | FGF | Barnes, Cass, Grand Forks, Griggs, Nelson, Pembina and 6 more | 31 hr |
Nearby
Wind Advisories in North Dakota, 2022Wind Advisories in Minnesota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.